... management of H. Pylori infection
Helicobacter Pylori infection attacking the linning of the stomach and also causing possible ulcers is as you know very uncompfortable but too, is part of the digestive track and the reason that more than one medication is being used is due to you are combating many side effects at once and can help with heart burn, upset stomach, stomach pain burning of the esophagus and so on... re-check your medication insert and it should give you the complete overview of medication prescribed, if any further questions check with your pharmacist. Hope you get better soon... Blaze22
Combination drug is usually use in the case of drug resistance like one of the oral penicillins, co- amoxiclav which is a combination between amoxicillin + clavulanic acid.
Clavulanic is there to help amoxicillin not to be destroyed by beta lactamase that bacteria produce to destroy amoxicillin (or other drugs that contain beta lactam ring)
Or imipenem + cilastin (cilastin will booze imipenem effect)
In your case. H.pyroli infection. Two antibiotic drugs is usually recommend because no single drug can cure this infection. Drug combination will reduce risk of treatment failure due to drug resistance.
Clarithromycin is often use in h.pyroli infection in form of triple or quadruple therapy (+another antibiotic + proton pump inhibitor like omeprazole to stop stomach for produce gastric juice + maybe bismuth compound to protect stomach wall)
Hope this help :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Dec 2018 • 60 answers
Helicobacter Pylori Infection - felt symptoms about 2 1/2 months ago just about 2 weeks did we test?
Updated 11 Dec 2012 • 1 answer
Updated 6 May 2015 • 1 answer
Updated 20 Oct 2014 • 1 answer
Helicobacter Pylori Infection - My son was diagnosed with H. Pylori in August. We think he's had it?
Updated 6 Jan 2019 • 5 answers